Skip to Content

Does sinemet make rls symptoms worse?

Responses (2)

Bebe1964 18 Sep 2011

Jumpin Bean. To answer you as simple as I can... YES! Sinement made my RLS worse. The pain got so bad it was like pouring gas on a fire. I now take Horizant and can rest and sleep without pain for the first time in over twenty years. I also take Klonipin to calm down the jerking. I hope this helps and I hope you find relief.

jumpin bean 18 Sep 2011

You say you where on Sinemet for 12 years didn't the Dr. tell you you need to switch meds occassionally because Sinemet can cause symptems to worsen.
Mine did and I switched Dr.'s till I found one who would give me all the Sinemet I wanted because I thought it was the best treatment untill I reached the point of total madness of having to take at least 20 per day and still having trouble and now trying to switch I'm finding the only thing that will come even close to relieving is Oxycodone [opium] highly addictive combined with gabapentin.
my advice to anyone is to switch meds about every 3 years .
Thanks for your answer Bebe1964

samikahn 27 Jan 2013

I have had rls for 45 years and can tell you, after many years of suffering and investigation, that, yes, sinemet can make your symptoms worse... there is a paradox in medicine called augmentation (the old term was rebound ), meaning, that if you take too much of a medication, your symptoms can start earlier and increase in intensity... sinemet is famous for this augmentation... have you been taking sinemet for a long time or have you increased your dosage??? I would suggest that you change medications for a while... we are lucky... there a quite a few wonderful ones out there for us... you can return to sinemet after a while starting with a low dose.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions